|A new (fatal?) wrinkle
Aug 24, 2000
My doctor has taken me off all HIV drugs, because he suspects mitochondrial lactosis. All I'm reading about this scares me to death -- what can I do?
Response from Dr. Feinberg
I don't know why he suspects that -- did you have an abnormally high lactate level, or are you sick? Not too much is known about lactic acidosis in HIV+s yet, although it appears to be associated with other problems like fatty liver and abnormal liver function. Question your doctor about the basis for his concern before you get too worked up over it, and try to relax in the meantime. It is certainly possible that whatever abnormalities he has noticed may correct themselves. Good luck!
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.